MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT

SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number: 2429304-2024-0000430.This report is related to (b)(6).The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a screening colonoscopy, when angulating the scope, it would lock.The physician was thus unable to disengage during removal of a polyp, causing the colon to tear/perforate.Due to the perforation, the patient had to have a right hemicolectomy.The physician stated that the colon was not insufflating during the procedure, and it was unclear if the insufflator malfunctioned or if there was a problem with the scope, or if it was something else.Additional information has been requested multiple times but not received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information inadvertently left out (b5, h3, lm investigation, and device evaluation).The device was evaluated by olympus, and the reported malfunction was not reproduced.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, no defect was observed.Therefore, the root cause of the reported event could not be determined with the information received.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the procedure was diagnostic colonoscopy.There was no delay in the procedure and the procedure was completed with the same device.Additionally, the right hemicolectomy was not previously planned.

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20364315
Report Number3002808148-2024-09588
Device Sequence Number20547930
Product Code HIF
UDI-Device Identifier04953170239113
UDI-Public04953170239113
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K081173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS EXERA II COLONOVIDEOSCOPE: SN (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite